Separate names with a comma.
The Daily Dose
Get the last 24hrs of new topics delivered to your inbox.
Click Here to Subscribe
Discussion in 'Medications & Substances' started by Pitt Bull, Jan 3, 2007.
Has anyone been put on Abilify before? Just curious on how others have reacted.:dontknow:
Is there possibly any other name for this medicine? bc I have never heard of it. Well, I guess this too answers your question. No, not yet! Have you been prescribed this? And for how long now? What are your reactions, if so? Or, are you considering allowing yourself to be put on it, and first want to hear others possible reactions to it? Tell us more if you can.
Its a tranquilizer hope, and a pretty nasty one at that. My question would be: why would you want to be put on a tranquilizer?
One of my cousins is on it because he has schizophrenia. It doesn't cause the weight gain of the other antipsychotics he used to be on, but it has some other really bad side effects. He has tardive dyskinesia because of it... meaning uncontrollable jerky movements of his body, almost like he has Parkinsons. But instead of taking him off Abilify, they've put him on another drug to counteract the effects of the TD. Bleah. He also needs to have his eyes checked regularly as it can cause macular degeneration (blindness).
Personally I wouldn't want to go on it unless I was really psychotic and desperate and nothing else helped.
I am on one called "Seroquel" very small, packs a punch though, its a mood stabiliser also used for schizophrenia.Makes you a bit doggy in the morning does have a few side affects not serious depending on dosage.I take 75 mg per night I started on 25mg but I understand you can be prescribed upto 300mgs but I think you would be a walking Zombie on that dosage.Porky Rees
My ex is bipolar and was prescribed Abilify, but was switched to Seroquel before she actually took any. The fear of the twitching and other complications (with her luck, if there is a horrible side effect to a drug, more than likely she'll get it) convinced her psychiatrist to switch.
One question: Why would a psychiatrist prescribe an anti-psychotic for PTSD?
Well I don't know about everyone, but my psychiatrist wanted me on an anti-psychotic because of the rages I get. He said those drugs act as mood stabilizers if you have certain symptoms very severely. However I never did go on it, and I'm glad.
I've been on nearly all the atypical anti psychotics for my bipolar, all with bad reactions...first off i was on Zyprexa, which caused me to go up 3 clothes sizes coz of weight gain, got oculogyric crisis(upwards movement of the eyes you cant control) and kicking and jerking of my arms and legs....
Next i was put on Abilify which gave me horrible stomach pains and a really really high temperature....Then it was onto Risperdal, which brought back the oculogyric crisis even worse than before....And last off i was put on Seroquel which gave me a slight case of Neuroleptic Malignant Syndrome....
But then a week after coming off the Seroquel, i was talking to my psychiatrist and found out that my so called "hallucinations" werent actually psychosis, just flashbacks brought on by severe anxiety about the things from my past that caused my PTSD happening again....
Im so glad to be off all those meds again, now i just have to deal with the twitching and tremors....and starting therapy twice a week for my PTSD!
Welcome to the forum, Kara.
thanks very much for the welcome veiled!
And pittbull, i also forgot to mention that ive met several people at the mental health clinic i go to who have been on Abilify and it has worked wonders for them...but none of them had PTSD....
I also dont really understand why they would prescribe such intense meds like anti psych's for something like this, just a guess but wouldnt a mood stabilizer or something be more suitable?
hey kara, welcome to the forum. i am looking forward to being off all my meds soon. should start weaning one of them in a couple weeks.
Everytime I've gone off of my medecine, things have gotten BAD. I would love to find a day when I can be without them.